# SDR 99ZZZX3750

- Difficulty date: August 19, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6170R
- Make and model: Cessna T210F
- Aircraft serial: T2100070
- Engine: Cont TSIO520C
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve
- Part number: SA643873
- Condition: Failed
- Location: Engine
- Part time: 769 hours
- Stage of operation: AP
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

DURING DESCENT FROM ALTITUDE AFTER A 2 HOUR CROSS COUNTRY FLIGHT AND 10 MILES FROM HOME BASE, THE ENGINE BEGAN TO RUN ROUGH. DESCENT WAS STOPPED AT 2.500 FEET TILL A SAFE LANDING WAS ASSURED.  THE ENGINE, ALTHOUGH RUNNING ROUGH, RAN WITH GOOD OIL PRESSURE AND NORMAL OIL TEMPERATURE.  EMERGENCY CHECKS DISCOUNTED IGNITION AND FUEL PROBLEMS.  SUSPECTED A STUCK OR BROKEN VALVE.  A SAFE LANDING WAS MADE WITHOUT INCIDENT.  UPON INSPECTION, THE NR 2 CYLINDER SPARK PLUG SHOWED SIGNS OF MECHANICAL DAMAGE.  THE CYLINDER WAS REMOVED AND CONFIRMED THAT APPROXIMATELY ONE-THIRD OF THE EXHAUST VALVE HEAD HAD BROKEN OFF.  THE BROKEN LOOSE PART DID CONSIDERABLE DAMAGE TO THE TOP OF THE CYLINDER HEAD, PISTON, AND SPARK PLUGS.
